Alert archive / California / Wind Advisories in 2023
Wind Advisory 35, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 25, 2023, 1:30 PM PDT for Riverside County, San Diego County, California. It took effect at May 25, 2023, 5:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2023, 1:30 PM PDT (20:30 UTC)
- In effect from
- May 25, 2023, 5:00 PM PDT
- Expired
- May 26, 2023, 6:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WWUS76 KSGX 252030 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 130 PM PDT Thu May 25 2023 CAZ061-062-065-260500- /O.NEW.KSGX.WI.Y.0035.230526T0000Z-230526T1300Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 130 PM PDT Thu May 25 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM this afternoon to 6 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Blowing dust and sand will be possible in the desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
1 follow-up statement
200 WWUS76 KSGX 260454 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 954 PM PDT Thu May 25 2023 CAZ061-062-065-261300- /O.CON.KSGX.WI.Y.0035.000000T0000Z-230526T1300Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 954 PM PDT Thu May 25 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Now through 6 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Blowing dust and sand will be possible in the desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 9:30 AM PDT, 4 hours earlier.
Area forecast discussion, May 25, 9:30 AM PDT, 4 hours before
Area Forecast Discussion National Weather Service San Diego CA 930 AM PDT Thu May 25 2023 .SYNOPSIS... A trough of low pressure over the western states will weaken and move inland on Saturday, then be replaced by another low pressure system center in the vicinity of California for early next week. It will remain cool today and Friday, then warmer on Saturday. Then slightly cooler again for early next week. A deeper marine layer will continue into next week with coastal low clouds extending well inland onto the lower coastal slopes of the mountains during the nights and mornings with any daytime clearing for coastal areas limited. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (Today through Saturday)... No changes were needed to the forecast this morning. The trough of low pressure over the western states will weaken and move inland on Saturday. High temperatures for inland areas will continue to slowly cool through Friday, then warm around 5 degrees for Saturday for the mountains and deserts. The marine layer has deepened to around 4000 feet, but coastal cloud bases have risen substantially in the past 24 hours, to around 3000 feet near the coast. The 00Z NKX sounding showed the depth of the cloud layer was less than the past few days. With a deeper saturated layer the past few nights, there has been lots of drizzle with a few locations on the lower coastal slopes of the Santa Ana Mountains receiving more than one-tenth inch of measurable precipitation last night. With the higher coastal cloud bases and lesser cloud depth, any drizzle early this morning should be much patchier than recent nights. The deep marine layer will continue into the weekend with coastal low clouds extending well inland and onto the lower coastal slopes of the mountains during the nights and mornings. Coastal high temperatures aren't expected to change much for today and Friday, but could warm slightly on Saturday. && .LONG TERM (Sunday through Wednesday)... A low pressure system centered near the Pacific Northwest coast on Saturday will move southward into California on Sunday with some spread in the placement and inland movement for the early to middle part of next week. Those differences shouldn't be all that consequential for the weather across southwestern California. High temperatures should remain below average with inland areas slightly cooler for early next week after the weekend warming. NBM shows the greatest spread in the high temperatures guidance for the coast and valleys is on Sunday when differences in the placement of the low pressure system could have some impacts on both the depth of the marine layer and the degree of any daytime clearing. Otherwise, the deeper marine layer will continue the seasonal May Gray / June Gloom weather for coastal areas. && .AVIATION... 251620Z...Coast/Valleys...FEW-SCT clouds with bases around 1500 ft MSL, BKN-OVC clouds with bases 2500-3500 feet MSL and tops 4000-5000 feet MSL will continue this morning. Higher terrain will be obscured. Vis reduced 0-5SM where clouds and terrain intersect. Clearing should be 17-20Z in the valleys and partial clearing 19-23Z near the coast with most afternoon cloud bases 2500-3500 feet MSL. Low clouds will fill the coastal basin again tonight into Friday with similar bases/tops. Lower cigs 1500-2000 feet MSL in patchy -DZ after 10Z Friday. Mountains/Deserts...Areas of terrain obscurations in clouds/fog will occur at/below 5000 feet MSL on the coastal slopes through 17Z. Otherwise, mostly clear skies with unrestricted VIS will continue through this evening. Areas of SW-W winds with gusts 30-40 kt will continue 19-06Z from the mountain crests east through the desert slopes into the deserts. MOD-SVR up/downdrafts over and east of the mtns. && .MARINE... No hazardous marine conditions are expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...17/JMB AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.